Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 5, 2022, 7:20 PM CST for St. Clair County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2022, 7:20 PM CST (01:20 UTC)
- Expired
- Mar 5, 2022, 8:00 PM CST
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.0
The text
As transmitted.
209
WUUS53 KSGF 060120
SVRSGF
MOC185-060200-
/O.NEW.KSGF.SV.W.0003.220306T0120Z-220306T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
720 PM CST Sat Mar 5 2022
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
St. Clair County in west central Missouri...
* Until 800 PM CST.
* At 720 PM CST, severe thunderstorms were located along a line
extending from near Clinton to near Schell City, moving southeast
at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Truman Lake... Appleton City...
Osceola... Lowry City...
Roscoe... Tiffin...
Johnson City... Taberville...
Harper... Iconium...
Monegaw Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Truman Lake, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3820 9356 3821 9351 3806 9350 3790 9406
3821 9405
TIME...MOT...LOC 0120Z 322DEG 28KT 3832 9383 3804 9415
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Burchfield2 follow-up statements
447
WWUS53 KSGF 060152
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
752 PM CST Sat Mar 5 2022
MOC185-060200-
/O.CON.KSGF.SV.W.0003.000000T0000Z-220306T0200Z/
St. Clair MO-
752 PM CST Sat Mar 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR CENTRAL ST. CLAIR COUNTY...
At 752 PM CST, severe thunderstorms were located along a line
extending from near Lowry City to near El Dorado Springs, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Truman Lake... Osceola...
Lowry City... Roscoe...
Tiffin... Harper...
Iconium... Monegaw Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Truman Lake, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3820 9356 3821 9351 3806 9350 3791 9403
3820 9376
TIME...MOT...LOC 0152Z 322DEG 28KT 3813 9364 3785 9396
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Burchfield981
WWUS53 KSGF 060203
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
803 PM CST Sat Mar 5 2022
MOC185-060213-
/O.EXP.KSGF.SV.W.0003.000000T0000Z-220306T0200Z/
St. Clair MO-
803 PM CST Sat Mar 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CLAIR COUNTY HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3820 9356 3821 9351 3806 9350 3791 9403
3820 9376
TIME...MOT...LOC 0203Z 322DEG 28KT 3807 9358 3779 9390
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 5:41 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 5, 5:41 PM CST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Springfield MO 541 PM CST Sat Mar 5 2022 Key Messages: 1. Strong winds today with south winds gusting 35 to 45 mph. 2. Marginal risk of strong to severe storms this evening. 3. Strong to severe storms with the potential of flooding as well Sunday evening into Sunday night. 4. Much colder to end the work week and begin the weekend. Potential of some winter weather. .SHORT TERM...(This evening through Sunday night) Issued at 255 PM CST Sat Mar 5 2022 A 999mb surface low currently near the KS/MO/NE border and associated shortwave energy aloft will shift to the northeast tonight. With the tight pressure gradient, winds are gusting to 35-45 mph this afternoon and that will continue into this evening. A cold front will move through the area this evening into tonight. There is some potential for isolated strong to potentially severe storms along the front over mainly northern portions of the area this evening. Guidance suggests potential for 1,000 J/kg of surface based CAPE early this evening that becomes elevated pretty quickly around sunset. Effective shear looks to be 50-70 kts. The potential is there for couple surface based storms to develop around sunset, then quickly become elevated and focused in a line of weaker storms along the front. If surface based storms can develop, they could briefly be supercellular with mainly a large hail (1") and damaging wind (60 mph) threat. A lower end strong/severe threat will still exist if storms do not become surface based, but the threat is lower in that condition. This threat appears to be most likely over west-central Missouri. Another shortwave will move into the southern plains Sunday, leading to a surface low that moves across the southern CWA Sunday evening. A warm front will move in from the south during the day, with the low moving along that front in the evening. This will lead to a risk of severe weather over mainly the southeastern half of the CWA (along and SE of I-44) in the evening and early overnight hours. There is still some uncertainty in the exact track of the low and placement of the warm front, but looking at SREF data suggests 250-750 J/kg of MUCAPE along I-44 and 500-1,000 J/KG of MLCAPE south of I-44, with greater potential for surface based convection at points farthest southeast. There is potential for even higher instability over the far southeast with some models suggesting around 1,500 J/kg there. With a 60+ kt low level jet developing, shear and helicity will be substantial. Deep layer shear of 60-80 kts and 0-1km helicity of 400+ m2/s2 are currently expected south of I-44. This will allow for all modes of severe weather. A big player that is still uncertain is how much morning/afternoon convection will develop and how that will impact evening severe chances. Another hazard with Sunday evening/night convection is training heavy rainfall. PWAT values of 1-1.5" will be near record high values in the sounding climatology for SGF. Main area of concern will be along and southeast of I-44 as seen in the WPC Excessive Rainfall Outlook. Current forecast is for 1-2" of rain in that area, with locally higher amounts. Did not issue a Flash Flood Watch, but one may be needed if predictions stay in line. As colder air moves in behind the system Sunday night, some light snow or freezing drizzle may be possible for a short period of time, but impacts would be minimal/nil given warm ground temperatures and limited intensity and duration of precip. .LONG TERM...(Monday through Saturday) Issued at 255 PM CST Sat Mar 5 2022 Monday through Wednesday looks dry for the most part. Highs will be mainly in the 40s Monday, with lows in the 20s Monday night. Highs warm into the 50s by Wednesday, then the 60s Thursday. Precipitation chances return Thursday into Friday with some potential for wintry weather Thursday night and Friday, but models are all over the place with solutions for this time period so confidence is very limited. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 516 PM CST Sat Mar 5 2022 VFR conditions are expected to return this evening into the early night as the low clouds move out of the area. Winds will decrease and turn northwesterly as the low pressure system to the north and associated front pass through the area. Low-level wind shear is possible tonight at the sites, but confidence is too low to include in the TAF. Ceilings will lower again late night into Sunday morning as a warm front lifts into the area, bringing the return of MVFR conditions. Rain showers and a thunderstorm could develop toward the end of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Burchfield/Didio
Hazardous weather outlook, Mar 5, 3:35 PM CST, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 335 PM CST Sat Mar 5 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 335 PM CST Sat Mar 5 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... South wind gusts of 35 to 45 mph will continue into this evening. The strongest winds will occur over southeast Kansas into parts of west central and southwest Missouri. Isolated to scattered thunderstorms will be possible this evening into early tonight. Some of these storms could be strong to severe with large hail to the size of quarters and damaging winds to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Widespread showers and thunderstorms are likely late Sunday afternoon and Sunday night. Heavy rain will lead to a limited flash flooding risk with this system, particularly for areas along and southeast of Interstate 44. Strong to severe storms will also be possible, especially Sunday evening 6pm to midnight, again, mainly south of Interstate 44. Unseasonably cold temperatures will be possible behind a cold front by Thursday night and Friday next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:04 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 41 min |
| Mar 5, 7:34 PM CST | Severe Thunderstorm Warning | SGF | Benton | 56 min |
| Mar 5, 7:48 PM CST | Special Weather Statement | SGF | Barton, Cedar | 42 min |
| Mar 5, 8:02 PM CST | Special Weather Statement | SGF | St. Clair | 28 min |
| Mar 5, 8:06 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 39 min |
| Mar 5, 8:26 PM CST | Special Weather Statement | SGF | Benton | 34 min |
| Mar 5, 8:35 PM CST | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 30 min |
| Mar 5, 10:22 PM CST | River Flood Watch | SGF | Pulaski | 30 hr |
| Mar 6, 1:21 PM CST | Flood Watch | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 3 more | 14 hr |
| Mar 6, 4:01 PM CST | Special Weather Statement | SGF | Lawrence | 29 min |
| Mar 6, 4:27 PM CST | Special Weather Statement | SGF | Greene | 33 min |
| Mar 6, 5:05 PM CST | Special Weather Statement | SGF | Polk | 25 min |
| Mar 6, 5:22 PM CST | Areal Flood Advisory | SGF | Christian, Greene, Stone, Webster | 7 hr |
| Mar 6, 5:40 PM CST | Areal Flood Advisory | SGF | Webster | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.